MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G50620
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
510(k) number: k020788.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Biliary stent placement for hepatic portal region cancer was conducted.Due to cancer invasion, the position of the endoscope was unstable since it was unable to stretch the scope.The customer advanced the delivery system to the target site and attempt to deploy the stent but the sheath separated from the handle right after he started to pull the sheath.He could not confirm if the stent "partially" came out of the sheath tip but he succeeded to pull the device out from the endoscope.He used the different device instead and placed the stent successfully and completed the procedure.
 
Event or Problem Description
This complaint is being reported under the fda mdr malfunction precedence "flexor breaking during deployment (incl.Flexor/handle separation)".Biliary stent placement for hepatic portal region cancer was conducted.Due to cancer invasion, the position of the endoscope was unstable since it was unable to stretch the scope.The customer advanced the delivery system to the target site and attempt to deploy the stent but the sheath separated from the handle right after he started to pull the sheath.He could not confirm if the stent was partially came out of the sheath tip but he succeeded to pull the device out from the endoscope.He used the different device instead and placed the stent successfully and completed the procedure.
 
Additional Manufacturer Narrative
510(k) number: k020788.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(6).Cook medical incorporated (cmi) (b)(4).Importer site establishment registration number: (b)(4).Device evaluation the zilbs-635-8-6 device of lot number c1441888 involved in this complaint was returned for evaluation, without the original packaging.With the information provided, a physical examination and document based investigation was conducted.According to the information provided an olympus jf-260v endoscope was used with the device.The target location was the right intrahepatic bile duct.The device was only flushed through the guide wire lumen before the procedure.An olympus visiglide angled 0.025¿ wire guide was used during the procedure.A sphincterotomy was not performed prior to the procedure.Resistance was not encountered when advancing the wire guide through the obstructed area.Resistance was encountered when advancing the stent and introducer through the obstructed area.The stent was placed through the side of a previously placed stent.In relation to the patient anatomy the gastroduodenal could have been twisted.The tip of the delivery system did cross the target location.The user pulled the handle towards the hub during deployment and did not push the delivery system.The elevator was in the down position during deployment.Images of the device and/or procedure were not available for review (ref.Att.¿(b)(4) dm response to questions¿).No section of the device detached inside the endoscope or patient.The procedure was completed using another stent.The device related to this occurrence underwent a laboratory evaluation on the 16 august 2018.On evaluation of the returned device, a kink in the inner peak was observed and the flexor was separated from the handle at the white cap.The stent was released with no issues noted.The stent was undamaged and measured 6.0 cm in length.The flexor length was 201.5 cm in length from the flare to the distal end.This was within specification of 200cm +2/-1cm.Complaint is confirmed as the failure was verified in the laboratory.The flexor was separated from the handle at the white cap.Possible root causes for this complaint could include insufficient flexor strength and/or difficult patient anatomy.Insufficient flexor strength could have caused or contributed to the separation of the outer sheath from the handle.Difficult patient anatomy could have caused or contributed to resistance during deployment.Resistance during deployment may have caused or contributed to the separation of the outer sheath from the handle.However, as the circumstances of use cannot be replicated in a laboratory environment, a definitive root cause cannot be determined.There is no evidence to suggest that the customer did not follow the packaging insert.It may be noted that a project has been completed to address the issue of outer sheath separation from the handle.The complaint device was manufactured before the corrective action was implemented.Document review: prior to distribution all zilbs 635 devices are subject to visual inspection and functional checks to ensure device integrity.A review of the relevant manufacturing records (c1441888) revealed no discrepancies that could have contributed to this complaint.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1441888.Summary complaint is confirmed as the failure was verified in the laboratory.The flexor was separated from the handle at the white cap.The risk was determined to be low (category iii).According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
ZILVER 635 BILIARY SELF EXPANDING METAL STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7812140
Report Number3001845648-2018-00397
Device Sequence Number19310161
Product Code FGE
UDI-Device Identifier10827002506203
UDI-Public(01)10827002506203(17)210116(10)C1441888
Combination Product (Y/N)N
PMA/510(K) Number
K020788
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/16/2021
Device Model NumberG50620
Device Catalogue NumberZILBS-635-8-6
Device Lot NumberC1441888
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/14/2018
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/23/2018
Event Location Hospital
Initial Date Received by Manufacturer 07/27/2018
Supplement Date Received by Manufacturer07/27/2018
Initial Report FDA Received Date08/24/2018
Supplement Report FDA Received Date09/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1